MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MEDICAL PRODUCTS LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LS1520
Medical Device Problem Codes Retraction Problem (1536); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a hysterectomy procedure, tissue was sealed finely as usual, but then the knife did not return and the device could not be used anymore.A new device was opened to continue.There was no patient harm.
 
Additional Manufacturer Narrative
One device was received for evaluation.This device had been used in the treatment or diagnosis of a patient.A review of the lot number reported indicates that the product was within the assigned expiration date at the time of the reported incident.The returned product met specification as received.Visual inspection found no defects.The reported conditions were not confirmed.The jaws opened and closed properly when the latch was retracted and released.The knife blade advanced and retracted smoothly along the knife track.The knife cut of the device was tested on a silicone test strip with acceptable results.The knife blade was also inspected under microscope and no issue was found.The investigation found the device to function normally and within specifications.The instruction for use (ifu) states, keep the instrument jaws clean.Build up of eschar may reduce sealing and/or cutting effectiveness.Wipe jaw surfaces and edges with a wet gauze pad as needed.If information is provided in the future, a supplemental report will be issued.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CN  201114
MDR Report Key7530677
Report Number3006451981-2018-00381
Device Sequence Number19126711
Product Code GEI
UDI-Device Identifier10884524002187
UDI-Public10884524002187
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K043273
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2022
Device Model NumberLS1520
Device Catalogue NumberLS1520
Device Lot NumberS7GB004X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2018
Initial Date Received by Manufacturer 05/15/2018
Supplement Date Received by Manufacturer06/11/2018
Initial Report FDA Received Date05/21/2018
Supplement Report FDA Received Date06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1